Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Mar 24, 2012, 3:16 PM PDT. It took effect at Mar 25, 2012, 5:00 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2012, 3:16 PM PDT (22:16 UTC)
- In effect from
- Mar 25, 2012, 5:00 AM PDT
- Expired
- Mar 26, 2012, 1:40 AM PDT
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
825 WWUS46 KHNX 242216 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 316 PM PDT SAT MAR 24 2012 CAZ096-097-250630- /O.UPG.KHNX.WS.A.0005.120325T1800Z-120326T1200Z/ /O.NEW.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 316 PM PDT SAT MAR 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY EARLY SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY EARLY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... SHAVER LAKE * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST. * IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-250630- /O.UPG.KHNX.WS.A.0005.120325T1800Z-120326T1200Z/ /O.NEW.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/ KERN COUNTY MOUNTAINS- 316 PM PDT SAT MAR 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER PARK...ALTA SIERRA * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ DCH WEATHER.GOV/HANFORD
4 follow-up statements
963 WWUS46 KHNX 250610 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1110 PM PDT SAT MAR 24 2012 CAZ096-097-251600- /O.CON.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1110 PM PDT SAT MAR 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY EARLY SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY EARLY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... SHAVER LAKE * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST. * IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-251600- /O.CON.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/ KERN COUNTY MOUNTAINS- 1110 PM PDT SAT MAR 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER PARK...ALTA SIERRA * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWINGAND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BARLOW WEATHER.GOV/HANFORD
491 WWUS46 KHNX 251600 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 900 AM PDT SUN MAR 25 2012 CAZ096-097-260100- /O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 900 AM PDT SUN MAR 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: SNOW LEVELS WILL BE AS LOW AS AROUND 3500 FEET THIS MORNING THEN AROUND 4500 FEET BY EARLY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED THIS MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... SHAVER LAKE * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST. * IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-260100- /O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/ KERN COUNTY MOUNTAINS- 900 AM PDT SUN MAR 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: THE SNOW LEVEL WILL BE AROUND 5000 FEET THIS MORNING...THEN AS LOW AS AROUND 4500 FEET BY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED THIS MORNING AND AFTERNOON. * LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER PARK...ALTA SIERRA * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWINGAND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JEB WEATHER.GOV/HANFORD
780 WWUS46 KHNX 260043 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 543 PM PDT SUN MAR 25 2012 CAZ096-097-260845- /O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 543 PM PDT SUN MAR 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. * ELEVATION: ABOVE 5000 FEET. * TIMING: MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. THE SNOW WILL COME TO AN END AROUND DAYBREAK. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... SHAVER LAKE. * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST. * IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-260845- /O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/ KERN COUNTY MOUNTAINS- 543 PM PDT SUN MAR 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18 INCHES ABOVE 6000 FEET. AS OF 500 PM...10 INCHES OF SNOW WAS REPORTED AT PINE MOUNTAIN CLUB. * ELEVATION: ABOVE 5000 FEET. * TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS AT ELEVATIONS ABOVE 5000 FEET WITH LESSER AMOUNTS OF ACCUMULATION DOWN TO AS LOW AS 4500 FEET. THE SNOW WILL COME TO AN END BY DAYBREAK. * LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER PARK...ALTA SIERRA * WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES. * IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ DUDLEY WEATHER.GOV/HANFORD
026 WWUS46 KHNX 260840 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 140 AM PDT MON MAR 26 2012 CAZ095>097-260945- /O.CAN.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/ KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 140 AM PDT MON MAR 26 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER STORM WARNING FOR THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. HEAVIER SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS. SOME OF THE SHOWERS COULD PRODUCE ISOLATED SNOWFALL OF AN INCH OR TWO BEFORE DAYBREAK...BUT HEAVY SNOW IS NO LONGER EXPECTED. $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 24, 9:41 AM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 24, 9:41 AM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 941 AM PDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE IS SPINNING OFF THE CALIFORNIA COAST AND WILL MOVE INLAND ON SUNDAY PRODUCING RAIN...AND SNOW TO THE HIGHER ELEVATIONS. GUSTY SOUTHERLY WINDS ARE EXPECTED AHEAD OF THE SYSTEM TOMORROW, ESPECIALLY ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY. && .DISCUSSION...SATELLITE SHOWS THE UPPER LOW DROPPING SOUTHWARD ALONG 130W THIS MORNING WHILE SKIES ARE MAINLY SUNNY ACROSS THE CENTRAL CALIFORNIA INTERIOR FOR NOW. BAND OF PRECIP NOW AFFECTING THE BAY AREA MAY REACH THE NORTHWEST PORTION OF THE FORECAST AREA AROUND LOS BANOS BY LATE AFTN/SUNSET. A WINTER STORM WATCH IS IN PLACE FOR THE SOUTHERN SIERRA AND KERN COUNTY MOUNTAINS ABOVE 5000 FEET ON SUNDAY. WHILE MODELS HAVE BACKED OFF SOME ON QPF...AM STILL LEANING TOWARDS ISSUING A WARNING WITH THE AFTERNOON PACKAGE. LOOKS LIKE THE FRONTAL BAND MAY ARRIVE A LITTLE EARLIER THAN PREVIOUSLY THOUGHT AND WOULD GO WITH A START TIME OF 12Z (5AM) SUNDAY. OTHERWISE...SHOULD BE A RATHER NICE SPRING LIKE DAY FOR THE CENTRAL CALIFORNIA INTERIOR TODAY WITH SEASONABLE TEMPERATURES. && .PREV DISCUSSION... /ISSUED 352 AM PDT SAT MAR 24 2012/ DISCUSSION... ..COMPLEX LOW CENTER OFF THE COAST IS BECOMING MORE ORGANIZED AND IS MOVING SOUTH... TEMPERATURES WERE COOLER ACROSS THE CWA YESTERDAY BEHIND THE COLD FRONT THAT BROUGHT SOME LIGHT PRECIPITATION TO THE SIERRA. THE FRONT IS SE OF THE CENTRAL CA INTERIOR AND WEAK RIDGING OVER THE AREA BROUGHT MOSTLY CLEAR SKIES TO THE REGION THIS PAST EVENING. HOWEVER THAT IS ABOUT TO CHANGE... THE COMPLEX LOW IS FORECAST TO SPLIT AND A PIECE OF ENERGY WILL MOVE INTO OREGON AND THE MAIN CORE WILL SLIDE INTO SRN CA. WE WILL BE CAUGHT IN THE MIDDLE AND WE ARE EXPECTING THE UPPER TROUGH TO CROSS THE REGION ON SUNDAY. THIS WILL BRING PRECIP TO THE CENTRAL CA INTERIOR AND SIGNIFICANT SNOW AMOUNTS TO THE HIGHER ELEVATIONS OF THE SIERRA. THE KERN COUNTY MOUNTAINS WILL ALSO GET INTO THE ACTION AS THE SFC LOW WILL TRACK ACROSS THE KERN COUNTY MOUNTAINS SUNDAY EVENING. WE HAVE HOISTED A WINTER STORM WATCH FOR THE SIERRA. WE USED THE RFC GUIDANCE FOR QPF AND THE SNOW AMOUNTS WERE APPROACHING TWO FEET IN THE HIGHER ELEVATIONS OF THE SIERRA. THE NAM IS NOT AS WET AS THE GFS AND THE ECMWF. THE QUESTION IS WHERE WILL THE LOW LEVEL JET SET UP AND USHER THE DEEP MOISTURE ASSOCIATED WITH THE FRONT. THE TIMING OF THE FRONT APPEARS TO BE MID MORNING ON SUNDAY AND WE MAY SEE SOME ISOLATED CONVECTION AS THE STABILITY PARAMETERS INDICATE SOME INSTABILITY ASSOCIATED WITH THE FRONT AND THE COLD AIR ADVECTION ALOFT WITH THE COLD POOL AT H500 OF -27C. SNOW LEVELS WILL START OUT HIGH AND QUICKLY LOWER BEHIND THE FRONT AND IN THE CONVECTION. SOME SNOWFALL RATES MAY BE QUITE IMPRESSIVE IN THE COLD AIR AND WITH THE CONVECTION. WOULD NOT EVEN RULE OUT SOME THUNDERSNOW IN SOME OF THE SUNDAY AFTERNOON CONVECTION AS THE FRONT MOVES INTO THE SIERRA. THE SFC LOW IS EXPECTED TO TRACK ACROSS THE KERN COUNTY MOUNTAINS SUNDAY AFTERNOON AND EVENING. UPSLOPE SIDE OF THE SYSTEM REMAINS ON THE SOUTH FACING SLOPES OF THE TEHACHAPIS. SOME PRECIP WILL MAKE ITS WAY TOWARDS PINE MOUNTAIN AND TOWARDS FRAZIER PARK. THE HEAVIEST SNOW COULD MAKE ITS WAY OVER THE CREST...DEPENDING ON THE TRACK OF THE LOW CENTER. THE ENTIRE SYSTEM DEPARTS BY MONDAY WITH A ZONAL FLOW SETTING UP WITH SEASONAL TEMPS AND PARTLY CLOUDY CONDITIONS THROUGH TUESDAY. THE NEXT SYSTEM WILL IMPACT THE NRN PORTION OF THE CWA BY WED AM. ONLY A WEAK TROUGH WILL QUICKLY MOVE THROUGH BRINGING A SLIGHT CHANCE OF SHOWERS MAINLY NORTH OF FRESNO COUNTY TUESDAY NIGHT THROUGH WED NIGHT. WEAK RIDGING WILL RETURN TO THE AREA LATER IN THE WEEK AND PROVIDE SEASONAL TEMPS AND MOSTLY CLEAR SKIES. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 06Z SUNDAY. AN APPROACHING PACIFIC STORM SYSTEM WILL THEN SPREAD MID AND LOW LEVEL CLOUDS AND AREAS OF PRECIPITATION SOUTHWARD ACROSS THE AREA. THIS WILL CREATE AREAS OF MVFR CONDITIONS IN RAIN AND HIGHER ELEVATION SNOW AS WELL AS SOME LOCAL IFR AND TERRAIN OBSCURATIONS IN THE MOUNTAINS. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 5000 FEET FOR THE CAZ095>097. && PUBLIC...DCH/JDB AVN/FW...JEB SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 24, 4:47 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 447 AM PDT SAT MAR 24 2012 CAZ089>094-098-099-251200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 447 AM PDT SAT MAR 24 2012 ...UNSETTLED WEATHER RETURNING THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA THIS WEEKEND...ALONG WITH LOCALLY GUSTY WINDS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS IN THE SAN JOAQUIN VALLEY SUNDAY AFTERNOON. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT OR /SFOSPSHNX/ FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095>097-251200- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 447 AM PDT SAT MAR 24 2012 ...WINTER WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH ABOVE 5000 FEET FOR HEAVY SNOW AND GUSTY WINDS IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AS WELL AS THE SOUTHERN SIERRA NEVADA MOUNTAINS. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
In the hours before
Special weather statement, Mar 24, 12:28 PM PDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1228 PM PDT SAT MAR 24 2012 CAZ089>094-098-099-250400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1228 PM PDT SAT MAR 24 2012 ...WINTER LIKE STORM TO IMPACT THE REGION THIS WEEKEND... A STORM SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND ON SUNDAY BRINGING RAIN AND MOUNTAIN SNOW TO THE CENTRAL CALIFORNIA INTERIOR. AS THE STORM APPROACHES....GUSTY SOUTHERLY WINDS WILL DEVELOP OVER THE WEST SIDE AND SOUTH END OF THE SAN JOAQUIN VALLEY AND ALONG INTERSTATE 5 OVER THE GRAPEVINE. IN THE MOUNTAINS...SNOW ACCUMULATIONS OF AROUND ONE FOOT ARE POSSIBLE ABOVE 5000 FEET BY SUNDAY NIGHT AND A WINTER STORM WATCH IS IN EFFECT. RAINFALL TOTALS OF AROUND A HALF AN INCH ARE POSSIBLE IN THE SAN JOAQUIN VALLEY AND AROUND ONE INCH IN THE FOOTHILLS. IN THE KERN COUNTY DESERT...RAINFALL TOTALS FROM THE STORM WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH. A COLDER AND UNSTABLE AIRMASS ASSOCIATED WITH THE STORM MAY TRIGGER ISOLATED THUNDERSTORMS ACROSS THE SAN JOAQUIN VALLEY SUNDAY AFTERNOON. DCH WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:55 PM PDT | Winter Storm Watch | HNX | 18 hr |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.